Journal of Mathematical Fluid Mechanics

, Volume 11, Issue 1, pp 46–59 | Cite as

Well-Posedness of the Generalized Proudman–Johnson Equation Without Viscosity



The generalized Proudman–Johnson equation, which was derived from the Navier–Stokes equations by Jinghui Zhu and the author, are considered in the case where the viscosity is neglected and the periodic boundary condition is imposed. The equation possesses two nonlinear terms: the convection and stretching terms. We prove that the solution exists globally in time if the stretching term is weak in the sense to be specified below. We also discuss on blow-up solutions when the stretching term is strong.

Mathematics Subject Classification (2000).

Primary 76B45 Secondary 34B15 


Generalized Proudman–Johnson equation blow-up 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhaueser 2007

Authors and Affiliations

  1. 1.Research Institute for Mathematical SciencesKyoto UniversityKyotoJapan

Personalised recommendations